Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 50, NWS Melbourne, FL

December 25, 2006Brevard County, Orange County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Dec 25, 2006, 2:09 PM EST for Brevard County, Orange County, Volusia County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2006, 2:09 PM EST (19:09 UTC)
Expired
Dec 25, 2006, 3:15 PM EST
In force
66 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

Counties Brevard County, FL, Orange County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 10:08 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1340 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1340 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 251911
SVRMLB
FLC009-095-127-252015-
/O.NEW.KMLB.SV.W.0050.061225T1909Z-061225T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EST MON DEC 25 2006

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  NORTHWESTERN BREVARD COUNTY.

  THIS INCLUDES THE CITIES OF...TITUSVILLE AIRPORT...TITUSVILLE...
  SCOTTSMOOR...PORT SAINT JOHN...PLAYALINDA BEACH...MIMS...
  HAULOVER CANAL...LONE CABBAGE FISH CAMP.

  EASTERN ORANGE COUNTY.

  THIS INCLUDES THE CITIES OF...CHRISTMAS...BITHLO.

  SOUTHEASTERN VOLUSIA COUNTY.

  THIS INCLUDES THE CITY OF MAYTOWN.

* UNTIL 315 PM EST

* AT 210 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BITHLO TO 15 MILES SOUTHWEST OF LONE CABBAGE FISH CAMP...OR
  ALONG A LINE EXTENDING FROM BITHLO TO 11 MILES NORTH OF HOLOPAW...
  AND MOVING NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CHRISTMAS BY 215 PM EST.
  CANAVERAL ACRES AND LONE CABBAGE FISH CAMP BY 220 PM EST.
  MAYTOWN AND SCOTTSMOOR BY 225 PM EST.
  TITUSVILLE AIRPORT...TITUSVILLE...PORT SAINT JOHN AND MIMS
  BY 230 PM EST.
  APOLLO BEACH BY 235 PM EST.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE 
WARNING A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST MONDAY 
AFTERNOON FOR EAST CENTRAL FLORIDA.


LAT...LON 2865 8116 2814 8110 2888 8037 2939 8043

$$


CRISTALDI
2 follow-up statements
000 
WWUS52 KMLB 251954
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
253 PM EST MON DEC 25 2006

FLC009-095-127-252015-
/O.CON.KMLB.SV.W.0050.000000T0000Z-061225T2015Z/
ORANGE FL-VOLUSIA FL-BREVARD FL-
254 PM EST MON DEC 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST 
FOR NORTHERN BREVARD COUNTY...

...THE THREAT FOR WIND DAMAGE HAS ENDED FOR NOW ACROSS ORANGE AND 
VOLUSIA COUNTIES...

AT 254 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TURTLE MOUND TO 6 MILES SOUTH OF KENNEDY SPACE CENTER 
TO 7 MILES SOUTHEAST OF CANAVERAL ACRES...MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PLAYALINDA BEACH BY 300 PM EST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST MONDAY AFTERNOON
FOR EAST CENTRAL FLORIDA.

LAT...LON 2865 8116 2814 8110 2888 8037 2939 8043

$$
000 
WWUS52 KMLB 252007
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
307 PM EST MON DEC 25 2006

FLC009-095-127-252017-
/O.EXP.KMLB.SV.W.0050.000000T0000Z-061225T2015Z/
ORANGE FL-VOLUSIA FL-BREVARD FL-
307 PM EST MON DEC 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD COUNTY
EXPIRES AT 315 PM EST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS 
THAT PROMPTED THE WARNING WILL BE MOVING OFFSHORE INTO THE NEAR 
SHORE ATLANTIC...EXITING THE WARNING AREA. THUS THE WARNING WILL BE
ALLOWED TO EXPIRE AS SCHEDULED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST MONDAY AFTERNOON
FOR EAST CENTRAL FLORIDA.

LAT...LON 2865 8116 2814 8110 2888 8037 2939 8043

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 9:30 AM EST, 4 hours 39 minutes earlier.

Area forecast discussion, Dec 25, 9:30 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EST MON DEC 25 2006

.DISCUSSION...

...STRONG STORMS LIKELY THIS AFTERNOON...

INTENSE SQUALL LINE IN THE EASTERN GULF HAS ALREADY SHOWN SIGNS OF
WEAKENING...AS LIGHTNING ACTIVITY HAS DECREASED AND CLOUD TOPS
CONTINUE TO WARM NEAR THE BIG BEND. MODEL SOUNDINGS CONTINUE TO
INDICATE A MOIST ADIABATIC PROFILE THIS AFTERNOON WITH A VEERING
LOW-LEVEL FLOW (SUBEQUENTLY REDUCING SRH). WHILE DEEP LAYER SHEAR
REMAINS QUITE STRONG...MOIST AIRMASS WILL MAKE IT DIFFICULT TO
TRANSPORT SEVERE WINDS (58+ MPH) DOWN TO THE SURFACE.
HOWEVER...GUSTY CONDITIONS ARE STILL ANTICIPATED AS THE STRONGEST
ACTIVITY MOVES THROUGH...MAINLY NORTH AND WEST OF ORLANDO. AS
EXPECTED...THICK CANOPY OF HIGH CLOUDS ADVECTING EASTWARD FROM THE
EASTERN GULF CONVECTION (IN STRONG DIFFLUENT AND DIVERGENT FLOW)
WILL ALSO INHIBIT HEATING AND SURFACE-BASED INSTABILITY. ONLY
EXCEPTION IS ALONG THE TREASURE COAST...WHERE CONDITIONS WILL
DESTABILIZE THIS MORNING...RESULTING IN AN INCREASE IN CONVECTION
ALONG THE IMMEDIATE COAST. BIGGEST CONCERN AT THIS POINT IS THAT
MAIN ACTIVITY WILL TRANSFORM INTO A MODERATE-HEAVY RAIN EVENT FOR THE
NORTHWESTERN ZONES AND HAVE ADJUSTED GHWO THREATS
ACCORDINGLY...DECREASING THE THREAT FOR LIGHTNING AND HAIL AND
INCREASING THE CHANCE FOR FLOODING.

&&

.AVIATION...(PREV DISC)...DETERIORATING CONDITIONS DURING THIS
MORNING WITH PRIMARILY MVFR/IFR AND SFC WIND GUSTS OF 25 KTS COMMON.
ORGANIZED CONVECTION WILL PRODUCE NMRS TO WDSPRD IFR CONDITIONS BY
AFTERNOON WITH SFC WND GUSTS OF 40 KTS IN STRONGER STORMS THROUGH
THE AFTERNOON WITH LESSER COVERAGE TONIGHT.

&&

.MARINE...STRONG SOUTHERLY FLOW HAS RESULTED IN SEAS BUILDING TO 7-8
FT AT BUOY 41009 WITH SHORT WAVE PERIODS. HAZARDOUS BOATING
CONDITIONS WILL CONTINUE THROUGHOUT THE DAY. CURRENT FORECAST IS IN
GOOD SHAPE AND NO SIGNIFICANT CHANGES ARE ANTICIPATED.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

.SMALL CRAFT ADVISORY FOR WINDS THROUGH TUESDAY NIGHT FLAGLER BEACH
TO JUPITER INLET OUT 20 NM.

.SMALL CRAFT ADVISORY FOR WINDS AND SEAS THROUGH TONIGHT FLAGLER
BEACH TO JUPITER INLET 20-60 NM OFFSHORE.

.SMALL CRAFT ADVISORY FOR WINDS TUESDAY AND TUESDAY NIGHT FLAGLER
BEACH TO JUPITER INLET 20-60 NM OFFSHORE.

&&

HIRSCH
Hazardous weather outlook, Dec 25, 8:40 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
840 AM EST MON DEC 25 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
252000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
840 AM EST MON DEC 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
...STRONG TO POSSIBLY SEVERE LIGHTNING STORMS EXPECTED...
A STRONG LOW PRESSURE CENTER MOVING OVER THE SOUTHEAST STATES
WILL SPREAD NUMEROUS SHOWERS AND LIGHTNING STORMS ACROSS THE
REGION TODAY. NUMEROUS STORMS COUPLED WITH STRONG WINDS IN THE
LOWER LEVELS OF THE ATMOSPHERE WILL ALLOW FOR SOME STRONG TO
POSSIBLY SEVERE STORMS TO DEVELOP. A SQUALL LINE IS EXPECTED TO
MOVE EAST ACROSS THE AREA DURING THE AFTERNOON AND STORMS WILL
PRODUCE LOCALLY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTING AND
WIND GUSTS OF 40 TO 50 MPH POSSIBLE.

A FEW STORMS COULD BECOME SEVERE WITH WIND GUSTS NEAR 60 MPH
ALONG WITH SMALL HAIL AND TORNADOES. PERSONS ENJOYING HOLIDAY
ACTIVITIES SHOULD REMAIN ALERT TO THE CHANGING WEATHER CONDITIONS
AND BE PREPARED TO MOVE TO A PLACE OF SAFETY SHOULD A SEVERE
WEATHER WARNING BE ISSUED FOR YOUR AREA. CONTINUE TO MONITOR NOAA
WEATHER RADIO AND YOUR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION AND POSSIBLE SEVERE WEATHER WARNINGS AND STATEMENTS
ISSUED BY THE NATIONAL WEATHER SERVICE.

...FLOOD IMPACT...
...LOCALLY HEAVY RAINFALL LIKELY TODAY...
SEVERAL HOURS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL ARE
EXPECTED...WHICH WILL LEAD TO AREAS OF FLOODING...PARTICULARLY IN
THE URBAN AREAS FROM ORLANDO WESTWARD. WATER WILL ACCUMULATE IN LOW
SPOTS AND TRADITIONALLY FLOOD PRONE AREAS WHILE MAKING DRIVING
HAZARDOUS WHERE STANDING WATER IS EXPERIENCED. MAKE SURE TO REDUCE
SPEED AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

...MARINE THUNDERSTORM GUST IMPACT...
NUMEROUS STORMS WILL MOVE EAST FROM THE LAND AREAS OUT OVER THE
INTRACOASTAL AND OPEN ATLANTIC WATERS. ASIDE FROM THE FACT THAT A
SMALL CRAFT ADVISORY IS IN EFFECT BOATERS WILL EXPERIENCE HIGHER
WINDS AND SEAS NEAR SCATTERED TO NUMEROUS STRONG STORMS MOVING
OFFSHORE THIS AFTERNOON AND INTO THE EVENING.

...WATERSPOUT IMPACT...
THE COASTAL ENVIRONMENT IS TRADITIONALLY THE FAVORED AREA FOR THE
DEVELOPMENT OF WATERSPOUTS DUE TO ENHANCED TURNING OF LOCAL WINDS
WITHIN THIS ZONE. STORMS MOVING OFFSHORE MAY PRODUCE A BRIEF
WATERSPOUT AT THE COAST.

...WIND AND SEA IMPACT...
STRONG AND GUSTY GRADIENT WINDS NEAR 20 TO 30 KNOTS WILL PRODUCE
SMALL CRAFT ADVISORY CONDITIONS INTO TUESDAY. WINDS AND SEAS WILL
BE HIGHER NEAR STRONG STORMS MOVING OFFSHORE TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A COLD FRONT WILL MOVE OVER EAST CENTRAL FLORIDA ON TUESDAY.
DRYER AND COOLER AIR WILL MOVE INTO THE AREA AT MIDWEEK. ANOTHER
FRONT IS EXPECTED TO MOVE NEAR THE AREA NEXT WEEKEND...HOWEVER NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS GROUPS ARE REQUESTED TO MONITOR THE WEATHER AND SELF
ACTIVATE THEIR NETWORK IF A WARNING IS ISSUED FOR YOUR AREA.
COOPERATIVE RAINFALL OBSERVERS ARE REQUESTED TO REPORT RAIN
AMOUNTS EXCEEDING TWO INCHES TO THE NATIONAL WEATHER SERVICE IN
MELBOURNE.

PENDERGRAST/HIRSCH

In the hours before

Local storm report, Dec 25, 1:18 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
118 PM EST MON DEC 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     1 W DE LAND             29.04N 81.31W
12/25/2006                   VOLUSIA            FL   AMATEUR RADIO

            SKYWARN REPORT OF TREE DAMAGE AND ESTIMATED WIND GUST OF
            50 TO 60 MPH.

&&

MRT
Special weather statement, Dec 25, 1:35 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
135 PM EST MON DEC 25 2006

FLZ041-045-046-053-141-147-251915-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-OSCEOLA-SEMINOLE-
135 PM EST MON DEC 25 2006

...SQUALL LINE OF STRONG THUNDERSTORMS CONTINUES TO PUSH ACROSS
EASTERN VOLUSIA...SEMINOLE AND ORANGE COUNTIES...

...STORMS BEGINNING TO PUSH ACROSS WESTERN AND CENTRAL OSCEOLA
COUNTY...AND WILL EVENTUALLY AFFECT BREVARD COUNTY...

AT 135 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM ORMOND BEACH TO 9 MILES WEST OF DAYTONA
BEACH INTL SPEEDWAY TO 22 MILES SOUTHWEST OF LAKE KISSIMMEE...MOVING
NORTHEAST AT 45 MPH.

THESE STORMS HAVE PRODUCED STRONG WIND GUSTS BETWEEN 40 AND 60 MPH
..INCLUDING SOME STRUCTURAL DAMAGE FROM A POSSIBLE TORNADO IN THE
LEESBURG AREA...AND DAMAGE TO TREES NEAR DELAND.

THIS SQUALL LINE CONTINUES TO SHOW EMBEDDED CELLS WITH ROTATION...
AND THE STRONGEST ROTATION IS CURRENTLY MOVING TOWARD DAYTONA BEACH
AND PORT ORANGE. THIS LINE OF STORMS WILL HAVE THE POTENTIAL TO
PRODUCE RAPIDLY DEVELOPING...FAST MOVING TORNADOES AT ANY TIME.

A TORNADO WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA THROUGH
500 PM THIS EVENING.

CRISTALDI
Special weather statement, Dec 25, 1:38 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
138 PM EST MON DEC 25 2006

FLZ053-251930-
OSCEOLA-
138 PM EST MON DEC 25 2006

...STRONG THUNDERSTORMS AFFECTING CENTRAL OSCEOLA COUNTY...

AT 133 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM KISSIMMEE TO 17 MILES SOUTHWEST OF LAKE
KISSIMMEE...MOVING NORTHEAST AT 55 MPH. THESE STORMS WILL PRODUCE
TORRENTIAL RAIN...WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING. IF
THIS LINE STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
Local storm report, Dec 25, 1:42 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
142 PM EST MON DEC 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     DE LAND                 29.04N 81.30W
12/25/2006                   VOLUSIA            FL   AMATEUR RADIO

            SEVERAL LARGE PINE TREES DOWN ESTIMATED 60 FEET TALL WITH
            24 INCH BASES. DAMAGE TO SEVERAL MOBILE HOMES WITH
            DAMAGED CAR PORTS. REPORT FROM KD4LOL.

&&

MRT
Special weather statement, Dec 25, 1:54 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
154 PM EST MON DEC 25 2006

FLZ053-251945-
OSCEOLA-
154 PM EST MON DEC 25 2006

...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN OSCEOLA COUNTY...

AT 150 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 13 MILES NORTH OF NARCOOSSEE TO 14 MILES
SOUTH OF SAINT CLOUD...MOVING NORTHEAST AT 50 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

A TORNADO WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA THROUGH
500 PM THIS EVENING.
Local storm report, Dec 25, 2:02 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
202 PM EST MON DEC 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND GST     DAYTONA BEACH           29.21N 81.03W
12/25/2006  E0 MPH           VOLUSIA            FL   AMATEUR RADIO

            LARGE TREES DOWN NEAR DAYTONA BEACH POLICE STATION NEAR
            NOVA AND RANGE ROADS. TREES 24 INCH IN DIAMETER. REPORT
            FROM KD4LOL.

&&

MRT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 11:57 AM ESTTornado WarningMLBLake48 min
Dec 25, 12:39 PM ESTTornado WarningMLBLake, Volusia51 min
Dec 25, 1:24 PM ESTTornado WarningMLBVolusia51 min
Dec 25, 1:44 PM ESTSpecial Marine WarningMLB61 min
Dec 25, 2:12 PM ESTSpecial Marine WarningMLB2 hr
Dec 25, 2:27 PM ESTTornado WarningMLBBrevard33 min
Dec 25, 2:59 PM ESTSevere Thunderstorm WarningMLBBrevard38 min
Dec 25, 3:49 PM ESTSpecial Marine WarningMLB71 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.